Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 2:05 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 9, 2004, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Denton County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 090707 FFWFTW TXC121-367-439-497-091100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 205 AM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS PARKER COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 AM CDT * AT 205 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OF SOME SERVICE ROADS NEAR HUDSON OAKS...AND WILLOW PARK...IN PARKER COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE ALVORD...ARGYLE...AUBREY... AZLE...BARTONVILLE...BEDFORD...BENBROOK...BLUE MOUND...BOYD... BRIAR...BRIDGEPORT AND CHICO. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3258 9803 3260 9726 3337 9683 3341 9784 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 8:45 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 8, 8:45 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 845 PM CDT TUE JUN 8 2004 .UPDATE... A FEW SPATIAL CHANGES MADE TO GOING FCST...MAINLY FOR TRENDS ON RAIN/EMBEDDED CONVECTION OCCUR NE OF S/W ANCHORED OVER W TX BIG BEND AREA. LITTLE MOVEMENT EXPECTED WITH THIS FEATURE THROUGH 12Z WED. UPPER TROUGH ENTERING WRN CONUS CONTS DIGGING SSE ACROSS DESERT SW STATES AND THIS PROGRESSION SHOULD HELP OPEN/LIFT W TX S/W AND WEAKEN IT ACROSS NC TX THROUGH 00Z THURS. DUE TO SATL/RADAR TRENDS AND WITH LITTLE MOVEMENT NEXT 10-12 HRS...MODELS ARE KEYING ON A LITTLE BETTER COVERAGE ACROSS WRN 2/3 OF N TX IN 06Z-18Z WED PD AND HAVE ADJUSTED POPS/GRIDS ACCORDINGLY TO REFLECT THIS. THOUGH SOME LOCALLY HEAVY RAIN MAY OCCUR TO THE WEST OF THE CURRENT FFA (FLOOD WATCH)...DONT PLAN ON ADDING THOSE COUNTIES NOW...THOUGH YOUNG CO MAY HAVE TO BE BY OVERNIGHT CREW PER THIS PAST SUN NIGHTS RAINFALL. 2.11 PWAT INDICATED ALONG WITH MOIST ADIABATIC ENVIRONMENT SHOULD LEND TO CATEGORICAL RAIN...HEAVY IN PATCHES WITH ISOLATED THUNDER...ESPECIALLY AS S/W-ASSOCIATED LIFT MOVES NE TOWARD NC TX AFTER 12Z. LEFT WED AFTN FCST ALONE CONSIDERING THE AXIS OF RAIN COVERAGE SHOULD SHIFT EWD BY THEN WITH PROGRESSION OF S/W TO THE ENE. OTHERWISE...ADJUSTED ALL OTHER PARAMETERS FOR CURRENT TRENDS ON BOTH RADAR/MODELS. ALSO LOWERED HIGHS WED (PROBABLY NOT ENOUGH) FOR THE RAIN TRENDS. 05/ && .PREV DISCUSSION... 400 PM CDT HEAVY RAIN MAINLY SOUTHEAST PROMPTING A FEW FLOOD WARNINGS AND URBAN/SMALL STREAM ADVISORIES. SO FAR...RAIN HAS BEEN PRIMARILY A NUISANCE. HOWEVER...AS WIDESPREAD AS THE ACTIVITY HAS BEEN...THE FLOOD THREAT WILL ONLY INCREASE WITH ADDITIONAL HEAVY PRECIP EXPECTED. ALREADY 2 TO 3 INCHES IN SE ZONES TODAY ALONE...ISOLATED TOTALS HIGHER...COMBINED WITH PREVIOUS RAINFALL. WIDESPREAD ADDITIONAL 1 TO 2 INCHES EXPECTED NEXT 24 HRS...WITH ISOLATED ADDITIONAL TOTALS IN EXCESS OF 3 INCHES. AS A RESULT...HAVE CHOSEN TO EXTEND THE FFA THROUGH 4 PM WEDNESDAY. DRY SLOT ENCROACHING ON TEXAS DRT-LRD. THIS HAS ONLY HELPED SW TEXAS TO DESTABILIZE FURTHER...AND EXPECT PRECIP TO FILL IN...WITH FURTHER IMPULSES IN TROPICAL PLUME INITIATING MORE PRECIP OVER TEXAS OVERNIGHT AND WEDNESDAY. WITH TROUGH MAKING LANDFALL IN PAC NW... EXPECT CONVEYOR BELT TO GRADUALLY SHIFT EAST AFTER FFA. HAVE TAPERED OFF POPS WEST TO EAST THROUGH THURSDAY. AFTER INITIAL RAIN-COOLED AND EVAPO-COOLED DAYS...TEMPS NEAR NORMAL. LITTLE CHANGE TO THE EXTENDED FORECAST. FRONT STILL PROGGED TO ARRIVE THIS WEEKEND WITH PRECIP CHANCES. 25 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 84 72 85 73 / 80 70 50 30 WACO, TX 83 71 86 73 / 100 70 40 30 PARIS, TX 84 71 86 73 / 70 70 40 30 MCKINNEY, TX 84 71 83 73 / 80 70 60 30 DALLAS, TX 84 72 85 73 / 90 70 50 30 TERRELL, TX 83 72 84 73 / 100 70 60 30 CORSICANA, TX 82 72 85 73 / 100 70 60 40 TEMPLE, TX 82 72 86 73 / 100 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 8, 10:00 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1000 PM CDT TUE JUN 8 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1000 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... FLASH FLOOD WATCH CONTINUES FOR AREAS ALONG AND EAST OF A BOWIE...JACKSBORO... WEATHERFORD...KILLEEN LINE THROUGH 400 PM WEDNESDAY. OCCASIONAL MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS ALL OF NORTH TEXAS THROUGH THE OVERNIGHT HOURS AND EARLY MORNING WEDNESDAY...WITH AN ISOLATED THUNDERSTORM POSSIBLE. WIDESPREAD 1 TO 2 INCHES IS POSSIBLE TOWARDS MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS THROUGH EARLY AFTERNOON WEDNESDAY...BEFORE DIMINISHING IN COVERAGE FROM WEST TO EAST BY WEDNESDAY EVENING. HEAVY RAIN WITH TOTALS OF 2 TO 3 INCHES IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS THROUGH EARLY AFTERNOON. OTHERWISE...A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY...THE AGAIN SATURDAY NIGHT THROUGH MONDAY NIGHT...BUT THE SEVERE WEATHER THREAT LOOKS MINIMAL AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY NEEDED THROUGH WEDNESDAY AFTERNOON FOR REPORTS OF FLASH FLOODING OR FLOODING. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:33 AM CDT | Flash Flood Warning | FWD | Hood | 5 hr |
| Jun 9, 5:35 AM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Jun 9, 5:53 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 6:59 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Jun 9, 7:20 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 4 hr |
| Jun 9, 8:19 AM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 10:00 AM CDT | Flash Flood Warning | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 11:15 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 9, 11:46 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jun 9, 12:07 PM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 1:43 PM CDT | Flash Flood Warning | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more | 4 hr |
| Jun 9, 3:12 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | FWD | Bell, Dallas, Ellis, Hill, McLennan | 3 hr |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | FWD | Bell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.